MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CLYDESDALE PTC SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MDT SOFAMOR DANEK PUERTO RICO MFG CLYDESDALE PTC SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 4986855
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent oblique lateral interbody fusion (olif) at l3/4 due to intervertebral disc degeneration and spinal canal stenosis.Intra-op, at the time of cage insertion, the tip of the cage was around the middle of the vertebral body and it became unable for the cage to enter any more.It was checked that the cage had been cracked, so the cage was removed.Since there were no cages of the same size, the defective cage was replaced with a cage of 50mm and the cage insertion was performed.There were also osteophytes and the bone was hard as well.Scratches were found at titanium coating and cracks slightly ahead of the grip.Scratches were on the threads and deformation at the inserter connection.There was a delay of less than 60 min in overall procedure.There were no complications to the patient as a result of this event.
 
Additional Manufacturer Narrative
Product analysis results: a visual review of the returned implant identified a portion has been broken.Microscopic examination of the inserter interface identified damage to the threaded hole and deformation on the top face, and fracture on one side around the inserter tang interface, consistent with significant impact and torsional loading.Microscopic examination of the fracture surface of the broken portion of the implant identified a fracture with rays emanating away from the area of crack initiation, consistent with brittle overload.The observations are consistent with impaction overload.If information is provided in the future, a supplemental report will be issued.

Brand Name
CLYDESDALE PTC SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key9663852
Report Number1030489-2020-00131
Device Sequence Number501735
Product Code MAX
UDI-Device Identifier00643169190511
UDI-Public00643169190511
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133205
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4986855
Device Lot NumberH5505371
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2020
Initial Date Received by Manufacturer 01/11/2020
Supplement Date Received by Manufacturer01/11/2020
Initial Report FDA Received Date02/04/2020
Supplement Report FDA Received Date04/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1